Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Allergic to nuts, cow milk. On omnacortil. Side effects?

Hi, this is Ananya from Kolkata, India.My daughter is around 2 years old.She is allergic to cow milk and probably some other foods also which I have not yet been able to identify properly.I feel she is allergic to nuts also.She has been advised Omnacortil by her doctor for 5 days.I have come to know that this is a steroid drug.I just want to know what are the side-effects of this drug?
Asked On : Mon, 25 Mar 2013
Answers:  1 Views:  106
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
Dear friend, welcome and thanks for entrusting your query here at Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Omnacortil (prednisolone) is a steroid and has many side effects.

Stomach ulcers, weight gain, central obesity, moon face (Cushingoid facies), sodium retention, accelerated hypertension, bone thinning (osteoporosis) are common side effects.
But they are likely with a prolonged use.

A short course of 5 days may just cause increased acidity (gastritis).
For short term relief from allergy, a 5 day course is usually ordered and not very harmful.
Avoiding the offending items is the treatment of choice.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Good Luck! Thank you!!
Answered: Wed, 27 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor